Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 65, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 20, 2006, 9:04 AM CDT for Edwards County, Kinney County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2006, 9:04 AM CDT (14:04 UTC)
- Expired
- Apr 20, 2006, 10:00 AM CDT
- In force
- 56 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Edwards County, TX, Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 57 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1378 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 201404
SVREWX
TXC137-271-201500-
/O.NEW.KEWX.SV.W.0065.060420T1404Z-060420T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
904 AM CDT THU APR 20 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
EDWARDS
KINNEY
* UNTIL 1000 AM CDT
* AT 856 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 32 MILES SOUTH OF ROCKSPRINGS...AND MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
LAT...LON 3008 10022 2998 10000 2996 10001 2990 10001
2960 10022 2953 10029 2950 10032 2957 10046
2960 10047
$$3 follow-up statements
000
WWUS54 KEWX 201413
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 AM CDT THU APR 20 2006
TXC137-271-201500-
/O.CON.KEWX.SV.W.0065.000000T0000Z-060420T1500Z/
EDWARDS TX-KINNEY TX-
911 AM CDT THU APR 20 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR KINNEY AND EDWARDS COUNTIES...
AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS OVER NORTHERN KINNEY AND SOUTHERN EDWARDS COUNTIES...
MOVING NORTHEAST AT 20 MPH. THESE STORMS COULD PRODUCE
HAIL...STRONG WINDS...AND BRIEF HEAVY RAIN. FREQUENT LIGHTNING
WILL ALSO ACCOMPANY THESE THUNDERSTORMS.
LAT...LON 3021 10057 3004 10006 3000 10009 2990 10001
2960 10022 2914 10014 2916 10029 2915 10048
2923 10058
$$000
WWUS54 KEWX 201442
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
940 AM CDT THU APR 20 2006
TXC137-271-201500-
/O.CON.KEWX.SV.W.0065.000000T0000Z-060420T1500Z/
EDWARDS TX-KINNEY TX-
940 AM CDT THU APR 20 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR KINNEY AND EDWARDS COUNTIES...
AT 930 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 21 MILES
NORTHEAST OF ALAMO VILLAGE...OR ABOUT 25 MILES SOUTH OF
ROCKSPRINGS...MOVING NORTHEAST AT 20 MPH TOWARDS STATE HIGHWAY 55.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER SOUTHEAST EDWARDS
COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR SOUTH CENTRAL TEXAS.
LAT...LON 3021 10057 3004 10006 3000 10009 2990 10001
2960 10022 2914 10014 2916 10029 2915 10048
2923 10058
$$000 WWUS54 KEWX 201504 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1003 AM CDT THU APR 20 2006 TXC137-271-201513- /O.EXP.KEWX.SV.W.0065.000000T0000Z-060420T1500Z/ EDWARDS TX-KINNEY TX- 1003 AM CDT THU APR 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR KINNEY AND EDWARDS COUNTIES EXPIRED AT 1000 AM CDT... THE SEVERE THUNDERSTORM HAS MOVED EAST INTO REAL COUNTY AND THEREFORE THE WARNING FOR KINNEY AND EDWARDS COUNTIES HAS BEEN ALLOWED TO EXPIRE AT 1000 AM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT THURSDAY AFTERNOON FOR SOUTH CENTRAL TEXAS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:42 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 20, 6:42 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 642 AM CDT THU APR 20 2006 .AVIATION... MVFR CIGS WL CONT THRU THIS MRNG. CIGS WL LIFT TO VFR AFTER 17Z, WITH SOME CLRG ALG THE RIO GRANDE AND DRT AREA. MVFR CIGS WL RETURN AFTER O8Z. CLUSTER OF RW/TRW OVR NE HILL COUNTRY WILL MOVE NE ACROSS CENTRAL TX THIS MRNG. RW/TRW WILL REDEVELOP AFT 21Z AND PERSIST THRU 08Z. SOME TRW MAY BE SVR WITH LARGE HAIL AND DAMAGING WINDS. A COOL FRONT WILL STALL ACROSS SOUTH CENTRAL TX THIS MRNG AND THEN LIFT N AFTER 18Z WITH NELY WINDS OF 10 TO 20 KTS ON N SIDE OF FRONT AND SELY WINDS OF 5 TO 15 KTS ON S OF FRONT. && .PREV DISCUSSION... (ISSUED 525 AM CDT THU APR 20 2006) UPDATE...THE SEVERE THUNDERSTORM WATCH FOR OUR FAR WESTERN COUNTIES HAS BEEN CANCELLED. STILL EXPECT MORE THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON/EVENING. .PREV DISCUSSION... (ISSUED 327 AM CDT THU APR 20 2006) ACTIVE WEATHER WITH CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH FRIDAY. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED BY SPC FOR OUR FAR WESTERN COUNTIES THIS MORNING THROUGH 9 AM. FOR THE REMAINDER OF THE DAY...WE REMAIN IN A SLIGHT RISK FOR SEVERE WEATHER...WHICH COULD BE UPGRADED TO A MODERATE RISK LATER TODAY. IF SEVERE STORMS OCCUR...THE MAIN THREAT WILL BE LARGE HAIL...AS WELL AS DAMAGING WINDS. AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE REGION ON FRIDAY. THIS WILL BRING SLIGHTLY COOLER TEMPERATURES ONCE AGAIN AND YET MORE CHANCES OF SHOWERS AND THUNDERSTORMS TO MAINLY OUR SOUTHEASTERN COUNTIES. ONCE AGAIN...WE REMAIN IN A SLIGHT RISK FOR SEVERE WEATHER. A RIDGE WILL DOMINATE THE WEATHER FOR THE WEEKEND...INCREASING THE TEMPERATURES INTO THE 90S. AN UPPER LEVEL DISTURBANCE WILL BRING SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS TO THE HILL COUNTRY SUNDAY AFTERNOON/EVENING INTO EARLY MONDAY. ANOTHER UPPER TROUGH AND ASSOCIATED FRONT WILL AFFECT THE REGION TUESDAY INTO WEDNESDAY. THIS WILL MAKE FOR QUITE AN ACTIVE WEATHER PATTERN OVER THE NEXT WEEK IN SOUTH CENTRAL TEXAS. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 03/04
Hazardous weather outlook, Apr 20, 5:00 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CDT THU APR 20 2006 TXZ171>173-183>194-202>209-217>225-228-211000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 500 AM CDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS REPEAT ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR A FRONTAL BOUNDARY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY ACROSS EASTERN PORTIONS OF SOUTH CENTRAL TEXAS. SOME OF THE STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS REPEAT ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR A FRONTAL BOUNDARY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND AGAIN TUESDAY THROUGH WEDNESDAY NIGHT ACROSS PARTS OF SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH FRIDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:31 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 59 min |
| Apr 19, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 60 min |
| Apr 19, 8:15 PM CDT | Tornado Warning | EWX | Dimmit | 30 min |
| Apr 19, 8:31 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 59 min |
| Apr 19, 8:41 PM CDT | Tornado Warning | EWX | Dimmit | 34 min |
| Apr 19, 9:02 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 28 min |
| Apr 19, 9:10 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Zavala | 65 min |
| Apr 19, 9:26 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 34 min |
| Apr 19, 10:12 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 44 min |
| Apr 19, 10:12 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 63 min |
| Apr 20, 2:22 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 53 min |
| Apr 20, 3:17 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 11 min |
| Apr 20, 9:24 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 66 min |
| Apr 20, 9:55 AM CDT | Severe Thunderstorm Warning | EWX | Real | 50 min |
| Apr 20, 10:20 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 55 min |
| Apr 20, 10:42 AM CDT | Severe Thunderstorm Warning | EWX | Real | 33 min |
| Apr 20, 10:56 AM CDT | Tornado Warning | EWX | Bandera | 19 min |
| Apr 20, 11:10 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 65 min |
| Apr 20, 11:49 AM CDT | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 71 min |
| Apr 20, 1:01 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 44 min |
| Apr 20, 1:28 PM CDT | Tornado Warning | EWX | Kerr | 17 min |
| Apr 20, 1:43 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 62 min |
| Apr 20, 2:10 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 80 min |
| Apr 20, 2:16 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 59 min |
| Apr 20, 3:21 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 54 min |
| Apr 20, 3:25 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 65 min |
| Apr 20, 3:28 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 32 min |
| Apr 20, 3:40 PM CDT | Tornado Warning | EWX | Blanco | 35 min |
| Apr 20, 3:53 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 67 min |
| Apr 20, 4:11 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 34 min |
| Apr 20, 4:29 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 76 min |
| Apr 20, 4:32 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 58 min |
| Apr 20, 4:44 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Apr 20, 5:06 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe, Hays | 24 min |
| Apr 20, 5:15 PM CDT | Tornado Warning | EWX | Caldwell, Guadalupe | 30 min |
| Apr 20, 5:20 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 55 min |
| Apr 20, 5:36 PM CDT | Tornado Warning | EWX | Caldwell | 39 min |
| Apr 20, 5:37 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 23 min |
| Apr 20, 5:56 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 34 min |
| Apr 20, 6:07 PM CDT | Tornado Warning | EWX | Bastrop, Caldwell | 23 min |
| Apr 20, 6:16 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 44 min |
| Apr 20, 6:25 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.